Advertisement

Statistical Papers

, Volume 60, Issue 6, pp 1971–1999 | Cite as

Some properties of conditional partial moments in the context of stochastic modelling

  • S. M. SunojEmail author
  • N. Vipin
Regular Article

Abstract

There are many practical situations where the access to conditional distributions are more likely than to their joint distribution. In the present paper we study partial moments in the conditional setup. It is shown that the conditional partial moments determine the corresponding distribution uniquely. The relationships with reliability measures such as conditional hazard rate and mean residual life are obtained. Characterizations results based on conditional partial moments for some well known bivariate lifetime distributions are derived. We study properties of conditional partial moments in the context of weighted models. Characterizations of conditional partial moments using income gap ratio are also obtained. Finally, non parametric estimators for conditional partial moments are introduced which are validated using simulated and real data sets.

Keywords

Conditional partial moment Conditionally specified models Conditional survival models Income gap ratio 

Mathematics Subject Classification

62E10 62N05 

Notes

Acknowledgements

The first author would like to thank the support of University Grants Commission, India, under the Special Assistance Programme. The second author wish to thank Cochin University of Science and Technology, Cochin, India for the financial assistance for carrying out this research work.

References

  1. Abdul-Sathar EI, Suresh RP, Nair KRM (2007) A vector valued bivariate Gini index for truncated distributions. Stat Pap 48(4):543–557MathSciNetCrossRefGoogle Scholar
  2. Arnold BC (1995) Conditional survival models. In: Recent advances in life-testing and reliability. CRC Press, Boca Raton, p 589–601Google Scholar
  3. Arnold BC (1987) Bivariate distributions with Pareto conditionals. Stat Probab Lett 5(4):263–266MathSciNetCrossRefGoogle Scholar
  4. Arnold BC, Strauss D (1988) Bivariate distributions with exponential conditionals. J Am Stat Assoc 83(402):522–527MathSciNetCrossRefGoogle Scholar
  5. Balakrishnan N, Lai CD (2009) Continuous bivariate distributions. Springer, New YorkzbMATHGoogle Scholar
  6. Belzunce F, Candel J, Ruiz J (1998) Ordering and asymptotic properties of residual income distributions. Sankhyā Indian J Stat B 60:331–348MathSciNetzbMATHGoogle Scholar
  7. Cheng Y, Pai JS (2003) On the nth stop-loss transform order of ruin probability. Insur Math Econ 32(1):51–60CrossRefGoogle Scholar
  8. Chong KM (1977) On characterizations of the exponential and geometric distributions by expectations. J Am Stat Assoc 72(357):160–161MathSciNetCrossRefGoogle Scholar
  9. Cox DR (1959) The analysis of exponentially distributed lifetimes with two types of failure. J R Stat Soc Ser B 21(2):411–421MathSciNetzbMATHGoogle Scholar
  10. Gupta RC (2007) Role of equilibrium distribution in reliability studies. Probab Eng Inf Sci 21(02):315–334MathSciNetCrossRefGoogle Scholar
  11. Gupta RC (2008) Reliability studies of bivariate distributions with exponential conditionals. Math Comput Model 47(9):1009–1018MathSciNetCrossRefGoogle Scholar
  12. Gupta RC (2016) Reliability characteristics of Farlie–Gumbel–Morgenstern family of bivariate distributions. Commun Stat Theory Methods 45(8):2342–2353MathSciNetCrossRefGoogle Scholar
  13. Gupta PL, Gupta RC (1983) On the moments of residual life in reliability and some characterization results. Commun Stat Theory Methods 12(4):449–461MathSciNetCrossRefGoogle Scholar
  14. Gupta PL, Gupta RC (2001) Failure rate of the minimum and maximum of a multivariate normal distribution. Metrika 53(1):39–49MathSciNetCrossRefGoogle Scholar
  15. Gupta RC, Kirmani S (1990) The role of weighted distributions in stochastic modeling. Commun Stat Theory methods 19(9):3147–3162MathSciNetCrossRefGoogle Scholar
  16. Gupta RP, Sankaran PG (1998) Bivariate equilibrium distribution and its applications to reliability. Commun Stat Theory methods 27(2):385–394MathSciNetCrossRefGoogle Scholar
  17. Hougaard P (2012) Analysis of multivariate survival data. Springer, New YorkzbMATHGoogle Scholar
  18. Johnson NL, Kotz S (1975) A vector multivariate hazard rate. J Multivar Anal 5(1):53–66MathSciNetCrossRefGoogle Scholar
  19. Kulkarni HV, Rattihalli RN (2002) Nonparametric estimation of a bivariate mean residual life function. J Am Stat Assoc 97(459):907–917MathSciNetCrossRefGoogle Scholar
  20. Kundu C, Sarkar K (2015) Characterizations based on higher order and partial moments of inactivity time. Stat Pap. doi: 10.1007/s00362-015-0714-y MathSciNetCrossRefGoogle Scholar
  21. Lin GD (2003) Characterizations of the exponential distribution via the residual lifetime. Sankhyā Indian J Stat 65:249–258MathSciNetzbMATHGoogle Scholar
  22. Mardia KV (1962) Multivariate Pareto distributions. Ann Math Stat 33:1008–1015MathSciNetCrossRefGoogle Scholar
  23. Nair NU, Sankaran PG, Sunoj SM (2013a) Quantile based reliability aspects of partial moments. J Korean Stat Soc 42(3):329–342MathSciNetCrossRefGoogle Scholar
  24. Nair NU, Sankaran PG, Sunoj SM (2013b) Quantile based stop-loss transform and its applications. Stat Methods Appl 22(2):167–182MathSciNetCrossRefGoogle Scholar
  25. Nair NU, Hitha N (1990) Characterizations of Pareto and related distributions. J Indian Stat Assoc 28:75–79MathSciNetGoogle Scholar
  26. Rao CR (1965) On discrete distributions arising out of methods of ascertainment. Sankhyā Indian J Stat A 27:311–324MathSciNetzbMATHGoogle Scholar
  27. Roy D (1989) A characterization of Gumbel’s bivariate exponential and Lindley and Singpurwalla’s bivariate Lomax distributions. J Appl Probab 27:886–891MathSciNetCrossRefGoogle Scholar
  28. Sankaran PG, Nair NU (1991) On bivariate vitality functions. In: Proceedings of the symposium on distribution theory, p 61–71Google Scholar
  29. Sankaran PG, Nair NU (2004) Partial moments for bivariate distributions. Metron Int J Stat 62(3):339–351MathSciNetzbMATHGoogle Scholar
  30. Sankaran P, Sreeja V (2007) Proportional hazards model for multivariate failure time data. Commun Stat Theory Methods 36(8):1627–1641MathSciNetCrossRefGoogle Scholar
  31. Sankaran PG, Nair NU, Preethi J (2015) Characterizations of a family of bivariate Pareto distributions. Statistica 75(3):275–290Google Scholar
  32. Sunoj SM (2004) Characterizations of some continuous distributions using partial moments. Metron 66:342–353MathSciNetzbMATHGoogle Scholar
  33. Sunoj SM, Linu MN (2012) Dynamic cumulative residual Renyi’s entropy. Statistics 46(1):41–56MathSciNetCrossRefGoogle Scholar
  34. Sunoj SM, Maya SS (2006) Some properties of weighted distributions in the context of repairable systems. Commun Stat Theory Methods 35(2):223–228MathSciNetCrossRefGoogle Scholar
  35. Sunoj SM, Maya SS (2008) The role of lower partial moments in stochastic modeling. Metron 66(2):223–242zbMATHGoogle Scholar

Copyright information

© Springer-Verlag Berlin Heidelberg 2017

Authors and Affiliations

  1. 1.Department of StatisticsCochin University of Science and TechnologyCochinIndia

Personalised recommendations